Alert archive / California / Wind Advisories in 2006

Wind Advisory 40, NWS Los Angeles, CA

July 31, 2006

NWS Los Angeles, CA issued this wind advisory at Jul 31, 2006, 2:54 AM PDT. It took effect at Jul 31, 2006, 12:00 PM PDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2006, 2:54 AM PDT (09:54 UTC)
In effect from
Jul 31, 2006, 12:00 PM PDT
Expired
Jul 31, 2006, 7:34 PM PDT
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 310954
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
254 AM PDT MON JUL 31 2006

...A WINDY DAY ON TAP FOR THE ANTELOPE VALLEY...

.A STRONG ONSHORE PRESSURE GRADIENT WILL PRODUCE ADVISORY LEVEL WINDS
AND WIND GUSTS THIS AFTERNOON. THESE STRONG WINDS WILL LAST INTO
THE EVENING BEFORE SUBSIDING.

THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE
ANTELOPE VALLEY...SUCH AS POPPY PARK AND LAKE PALMDALE. 


CAZ059-311600-
/O.NEW.KLOX.WI.Y.0040.060731T1900Z-060801T0400Z/
ANTELOPE VALLEY-
254 AM PDT MON JUL 31 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS
EVENING. 

WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH
DURING THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN AND
AROUND THE FOOTHILLS OF THE ANTELOPE VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH
MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO
BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

ASR
3 follow-up statements
000 
WWUS76 KLOX 311756
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1056 AM PDT MON JUL 31 2006

...A WINDY DAY ON TAP FOR THE ANTELOPE VALLEY...

.A STRONG ONSHORE PRESSURE GRADIENT WILL PRODUCE ADVISORY LEVEL
WINDS AND WIND GUSTS THIS AFTERNOON. THESE STRONG WINDS WILL LAST
INTO THE EVENING BEFORE SUBSIDING.

THE STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE
ANTELOPE VALLEY...SUCH AS POPPY PARK AND LAKE PALMDALE.

CAZ059-010000-
/O.CON.KLOX.WI.Y.0040.060731T1900Z-060801T0400Z/
ANTELOPE VALLEY-
1056 AM PDT MON JUL 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS TO 55 MPH DURING
THE AFTERNOON. THE STRONGEST WINDS WILL OCCUR IN AND AROUND THE
FOOTHILLS OF THE ANTELOPE VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERTS AND THROUGH
MOUNTAIN PASSES. EXPECT REDUCED VISIBILITY IN SOME AREAS DUE TO
BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS
WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

WOFFORD
000 
WWUS76 KLOX 312350
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
450 PM PDT MON JUL 31 2006

...A VERY WINDY EVENING FOR THE ANTELOPE VALLEY...

.A STRONG ONSHORE PRESSURE GRADIENT WILL PRODUCE ADVISORY LEVEL
WINDS AND WIND GUSTS THROUGH THE EVENING BEFORE SUBSIDING. THE
STRONGEST WINDS WILL OCCUR OVER THE HIGHER TERRAIN OF THE ANTELOPE
VALLEY...SUCH AS POPPY PARK AND LAKE PALMDALE.

CAZ059-010400-
/O.CON.KLOX.WI.Y.0040.000000T0000Z-060801T0400Z/
ANTELOPE VALLEY-
450 PM PDT MON JUL 31 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 55 MPH WILL
CONTINUE THROUGH THE EVENING HOURS...WITH STRONGEST WINDS IN AND
AROUND THE FOOTHILLS OF THE ANTELOPE VALLEY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. EXPECT REDUCED VISIBILITY IN
SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN
GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL.

$$

MOYER
000 
WWUS76 KLOX 010234
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
734 PM PDT MON JUL 31 2006

CAZ059-010345-
/O.CAN.KLOX.WI.Y.0040.000000T0000Z-060801T0400Z/
ANTELOPE VALLEY-
734 PM PDT MON JUL 31 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE
WIND ADVISORY SINCE WINDS HAVE LOWERED BELOW ADVISORY LEVELS.
HOWEVER...SOUTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS AROUND 40
MPH CAN BE EXPECTED OVERNIGHT.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 30, 11:10 PM PDT, 3 hours 44 minutes earlier.

Area forecast discussion, Jul 30, 11:10 PM PDT, 3 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1110 PM PDT SUN JUL 30 2006

.SHORT TERM (TON-WED)...NOT MUCH TO ADD FROM PREVIOUS SHIFT AND
GOING FORECAST. THE DEEP MOIST LAYER APPEARS TO HAVE DROPPED
SLIGHTLY...TO MAYBE UNDER 5500 FEET. THE UPPER LEVEL TROUGH
APPROACHING FROM THE NORTHWEST LOOKS LIKE IT WILL PROVIDE ENOUGH
DRYING NORTH OF POINT CONCEPTION TO KEEP THE CLOUD TOPS A LITTLE
LOWER UP THERE OVERNIGHT. OTHERWISE...EXPECT SIMILAR CONDITIONS TO
LAST NIGHT SOUTH OF POINT CONCEPTION WITH A GENERALLY CLOUDY SKY AND
PATCHY FOG AND DRIZZLE...ESPECIALLY IN THE MOUNTAINS BELOW 6000
FEET. THE WIND BLOWING ACROSS THE ANTELOPE VALLEY HAS DIMINISHED
BELOW ADVISORY LEVEL...BUT WILL STILL REMAIN BREEZY AND LOCALLY
GUSTY OVERNIGHT. MINOR UPDATES TO THE FORECAST WERE JUST RELEASED.

...FROM PREVIOUS DISCUSSION...

ASIDE FROM THE SLIGHTLY INCREASED COVERAGE OF THE DRIZZLE MONDAY
MORNING WE EXPECT VERY LITTLE CHANGE ACROSS OUR AREA FROM TODAY. AS
NORTHWEST FLOW INCREASES NORTH OF PT CONCEPTION AND COOL AIR FROM
THE TROF MOVES IN FROM THE NORTH, THE MARINE LYR ALONG THE CENTRAL
COAST MAY START TO MIX OUT. HARD TO SAY HOW FAR SOUTH THIS CLEARING
WILL TAKE PLACE, BUT BASED ON THE RATHER SHORT DURATION OF THE
NORTHWEST WINDS IT MAY NOT EVEN EXTEND SOUTH OF SLO COUNTY. DUE TO
THIS UNCERTAINTY WILL LEAVE CLOUD FORECAST FOR THAT AREA ALONE FOR
NOW AND WILL ADJUST LATER IF IT APPEARS CLEARING WILL MAKE IT
FURTHER SOUTH.

I DONT THINK THE IMPACT OF THE TROF WILL EXTEND SOUTH OF PT
CONCEPTION SO MARINE LYR WILL LIKELY REMAIN IN TACT, AT LEAST
THROUGH MID WEEK. WITH NORTHWEST WINDS RETURNING TO THE COASTAL
WATERS, UPWELLING OF DEEPER AND COLDER OCEAN WATER SHOULD DROP SSTS
AT LEAST 3-5 DEGREES OVER THE NEXT COUPLE OF DAYS, WITH THIS
COOLER WATER MOVING SOUTH THROUGH MID WEEK. AS A RESULT, EXPECT
OVERNIGHT LOWS TO RETURN TO MORE NORMAL LEVELS OVER THE NEXT FEW
DAYS.

.LONG TERM (THU-SUN)...WITH THE LONG WAVE TROF ALONG THE WEST COAST
LINGERING THROUGH THE WEEKEND WE EXPECT LITTLE CHANGE IN THE WEATHER
ACROSS SO CAL. EXTENDED MOS GUIDANCE INDICATES SEVERAL DEGREES OF
WARMING AT THE END OF THE WEEK, BUT THIS SEEMS OVERDONE GIVEN THE
PATTERN. A COUPLE DEGREES OF WARMING SEEMS REASONABLE AS THE MARINE
LYR SHRINKS BEHIND THE TROF PASSAGE. A DRY WEST TO SOUTHWEST FLOW
WILL PREVAIL KEEPING CONVECTION WELL EAST OF THE STATE THROUGH THE
PERIOD.

&&

.AVIATION...
THE MOIST LAYER REMAINS DEEP NEAR 060 FT TONIGHT WITH WEAK
INVERSIONS THROUGHOUT. EXPECTING MULTIPLE CLOUD LAYERS TO DEVELOP AS
A RESULT. WITH AN UPPER LEVEL TROF MOVING IN...CIGS SHOULD CLEAR OUT
A TAD EARLIER THAN ON SUNDAY ALONG THE COAST. STILL WINDY IN THE
ANTELOPE VALLEY.

KLAX ALREADY SEEING THE MULTIPLE CLOUD LAYERS WITHIN THE
INVERSION...AND WILL SEE IFR CIGS DEVELOP BY 08Z WITH CLEARING
EXPECTED IN THE AFTERNOON.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...MOYER/WOFFORD
AVIATION...JM/ASR
Hazardous weather outlook, Jul 30, 6:00 AM PDT, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT SUN JUL 30 2006

CAZ034>041-044>047-051>054-059-087-088-311300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
600 AM PDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

LOCAL WIND GUSTS OF 45 TO 50 MPH WILL OCCUR TODAY IN THE MOUNTAINS
AND DESERTS...MOSTLY ON EXPOSED RIDGELINES. THESE WINDS COULD ALSO
STIR UP SOME AREAS OF BLOWING DUST. ELSEWHERE...NO HAZARDOUS WEATHER
IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

RORKE

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.